Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 67, NWS New Orleans, LA

March 14, 2001Lafourche Parish, Terrebonne Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Mar 14, 2001, 10:41 PM CST for Lafourche Parish, Terrebonne Parish, Louisiana. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Mar 14, 2001, 10:41 PM CST (04:41 UTC)
Expired
Mar 14, 2001, 11:45 PM CST
In force
64 min
Issued by
NWS New Orleans, LA
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Lafourche Parish, LA, Terrebonne Parish, LA

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 14, 9:30 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 4.7 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2001-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2001-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1032 m above ground
0-6 km bulk shear
96 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
749 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

659 
WUUS54 KLIX 150443
SVRNEW
LAC057-109-150545-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1041 PM CST WED MAR 14 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LAFOURCHE PARISH IN SOUTHEAST LOUISIANA
  TERREBONNE PARISH IN SOUTHEAST LOUISIANA
  THIS INCLUDES THE CITY OF HOUMA

* UNTIL 1145 PM CST

* AT 1035 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES SOUTHWEST OF HOUMA...MOVING NORTHEAST
  AT 45 MPH.

THIS IS A DANGEROUS STORM WITH DAMAGING WINDS AND FREQUENT 
LIGHTNING...STAY INDOORS AWAY FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

LAT...LON 2942 9100 2929 9086 2965 9037 2984 9059

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 14, 2:40 PM CST, 8 hours 1 minute earlier.

Area forecast discussion, Mar 14, 2:40 PM CST, 8 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
240 PM CST WED MAR 14 2001

...MODERATE SEVERE WEATHER THREAT IS STILL A GO...

ADMINISTRATIVE DETAILS...WILL BE GOING WITH A FLOOD WATCH FOR ALL
AREAS EAST OF I-55 FROM MCCOMB TO MORGAN CITY...A WIND ADVISORY WILL
BE HOISTED AT 4 PM FOR SE LA AND COASTAL MS TONIGHT. SATELLITE RSOP
HAS BEEN REQUESTED. 18Z UPPER AIR RELEASE WAS GOOD AND ALL RADAR
PARAMETERS SET FOR THIS EVENING.

SHORT TERM...WARM FRONT JUST OFFSHORE WITH SLIGHTLY ELEVATED
CONVECTION MOVING ONSHORE AT 40 KT. UPPER LOW OVER SAN ANTONIO TX
AREA WITH DIVERGENT SIGNATURE SHOWING IN VISIBLE LOOP. STILL
MAINTAINING SEVERE THREAT TIMING FROM 3 PM THROUGH MIDNIGHT FOR MOST
AREAS. REFER TO LATEST HAZARDOUS WEATHER OUTLOOK...NEWSPSNEW...FOR
THE SEVERE WEATHER DISCUSSION.

LONG TERM...MODELS ARE QUITE SIMILAR IN SOLUTIONS. WILL BE GOING
CLOSE TO AVN GUIDANCE NUMBERS AND MAN-MACHINE PROGS FOR TEMPS AND
POPS. WILL MAINTAIN ISOLATED POPS IN SE PART OF CWA FOR THU AS UPPER
TROUGH SWINGS THROUGH WHICH MAY SET OFF ISOLATED SHOWERS.

THANKS JAN FOR COORD OF FLOOD WATCH AND WIND ADVISORY.

MCB  053/075/047/063 +000    BTR  055/076/050/065 +000
MSY  060/076/053/065 +100    GPT  060/074/050/065 +100

.NEW...SML CRAFT ADVISORY KPQL TO K7R2 INCLUDING LAKES PONTCHARTRAIN
       AND MAUREPAS.
LA...FLOOD WATCH LAZ038>040-058>070 TONIGHT
     WIND ADVISORY LAZ034>040-046>050-056>070 TONIGHT
MS...FLOOD WATCH MSZ070-071-077-080>082 TONIGHT
     WIND ADVISORY MSZ077-080>082 TONIGHT
24

In the hours before

Special weather statement, Mar 14, 10:11 PM CST, 30 minutes before
LAZ034>039-046>050-056>058-MSZ068>071-150427-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1011 PM CST WED MAR 14 2001

THE TORNADO WATCH HAS BEEN CANCELED FOR THE FOLLOWING PARISHES
IN SOUTHEAST LOUISIANA...

WEST FELICIANA...EAST FELICIANA...POINTE COUPEE...ST. HELENA...
TANGIPAHOA...WASHINGTON...LIVINGSTON...WEST BATON ROUGE...
EAST BATON ROUGE...IBERVILLE...ASSUMPTION...ASCENSION...
ST. JOHN THE BAPTIST...AND6 ST JAMES.

IN MISSISSIPPI THE TORNADO WATCH HAS BEEN CANCELED FOR THE FOLLOWING
COUNTIES...

WILKINSON...AMITE...PIKE AND WALTHALL.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 8:14 PM CSTSevere Thunderstorm WarningLIXLivingston, Tangipahoa31 min
Mar 14, 8:42 PM CSTSevere Thunderstorm WarningLIXAssumption, Iberville33 min
Mar 14, 11:02 PM CSTSevere Thunderstorm WarningLIXJefferson, Saint Charles58 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.